Tornadoes · United States · Mississippi · 2017
EF1 tornado, Laneheart to Wilkinson, Mississippi, March 29, 2017
From Laneheart to Wilkinson, this EF1 tornado ran 2.3 miles across Wilkinson County on March 29, 2017, touching down at 11:16 PM CDT and reaching 200 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- March 29, 2017
- Touchdown
- 11:16 PM CDT (04:16 UTC)
- Lifted
- 11:24 PM CDT (04:24 UTC)
- On the ground
- 8 minutes
- Path length
- 2.3 miles (3.7 km)
- Path width
- 200 yards (183 m)
- Deaths
- 0
- Injuries
- 0
- County
- Wilkinson County
- Touchdown point
- 31.174, -91.312
- Lift-off point
- 31.192, -91.280
- Record number
- 1703292216-01
The damage survey
20 damage points were recorded along this path by NWS LIX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 110 mph.
- Patch of tree damage on high res satellite imagery.
- Large swath of tree damage on high resolution satellite imagery.
- Patch of tree damage on high resolution satellite imagery.
- Patch of tree on high resolution satellite imagery.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A strong upper level low pressure system moving from the Southern Plains States to the middle Mississippi River Valley triggered two rounds of severe thunderstorms across southern Mississippi, southeast Louisiana and the adjacent coastal waters. One was during the late evening hours of the 29th, the second during mainly the late morning hours of the 30th.
An EF-1 tornado touched down just west of Fords Creek Road and tracked east northeast, crossing US Highway 61 with the path ending near Hackett Ford Road. Numerous trees were uprooted or snapped in the path. Five homes were damaged, primarily by falling trees. A commercial building had its doors blown in and a wall was heavily damaged. A recreational vehicle was also blown over. Damage path was approximately 2.25 miles, maximum path width 200 yards. Estimated maximum wind speed 110 mph. Additional revisions were made to this track after the fact using supplemental high resolution satellite imagery.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a tornado watch, issued at 00:28 UTC and running to 06:46 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 00:28 UTC | 06:46 UTC | Tornado Watch | LIX |
| 04:05 UTC | 06:00 UTC | Flood Advisory | LIX |
| 06:06 UTC | 09:00 UTC | Flood Advisory | LIX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 00:50 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the tornado touched down at Mar 29, 9:25 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 29, 9:25 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
925 PM CDT Wed Mar 29 2017
...SEVERE THUNDERSTORMS POSSIBLE LATER TONIGHT INTO THURSDAY...
.UPDATE...
Updated forecast earlier this evening for Tornado Watch #101 and
to increase the PoP tonight, mainly for areas in the I-55 corridor
and a bit east to account for a slightly faster eastward
progression of the current leading edge of thunderstorms.
Thunderstorms that have been producing hail up to around 1 inch at
times (with larger sizes indicated by radar hail algorithms) have
been moving across south central Louisiana and some of these
storms may prompt severe thunderstorm warnings after 9:30 pm
starting in Iberville Parish if current intensity is maintained.
Special note about web page problems...due to a national server
issue, some of the graphical information on the top of the
National Weather Service New Orleans/Baton Rouge page /
weather.gov/lix may not be current. Recent postings will still be
available on our Facebook and Twitter pages. 22/TD
&&
.PREV DISCUSSION... /issued 402 PM CDT Wed Mar 29 2017/
DISCUSSION...Difficult forecast shaping up. The risk for severe
storms is impressive and tonight could even be more of a concern
than tomorrow. That said a few things could actually help keep the
risk mostly out of the area tomorrow. As for today it was a warm and
generally quiet day for our region but a few severe storms have
developed over southeastern TX and southwestern LA and south into
the northwestern Gulf. This activity could move into our area during
the overnight hours.
Tonight and tomorrow should be active. As has been mentioned the
last few days this activity will be driven by a strong upper low
over the southern Plains and moving into the Mid MS Valley by
tomorrow evening. We are currently outlooked with an Enhanced Risk
in the extreme northwest with a Slight Risk almost all the way to I
55 across SELA for tonight. Tomorrow the entire area is under a
Slight Risk.
The first piece of concern will be overnight tonight and as
mentioned earlier may actually be the greatest risk for severe
weather. There will actually be quite a bit of ingredients in place
tonight across the northwestern portions of the outlook area and the
models have struggled to catch up with the environment and speed of
convection. First as the main trough axis slowly swings through
TX forcing will increase but in addition a lead vort max will
swing through overnight. Mid lvl winds will increase with h5 winds
increasing to 50 kts. The best LL convergence will set up late
this evening and through the overnight hours across the northwest.
In addition the LL wind field will respond to the increasing
forcing and h85 winds could approach 40 kts. An unstable
environment will be in place with impressive mid level lapse rates
still anticipated and showalters still expected around -4 to -5
and MLCAPE around 1000j/kg. The difluent feature aloft that we
have been advertising will likely be more over the region tonight
now and displaced to the south over the Gulf tomorrow. The
combination of shear, instability, and forcing looks like it could
be in place during the overnight hours and this would suggest a
decent risk of severe storms. Ongoing activity could continue
through the night and possibly expand as we feel the impact of the
increasing lift. All modes of severe weather are possible but of
somewhat greater concern is the model soundings have been showing
a rather curved hodograph overnight. This is favorable for
tornadoes especially if the storms are more cellular in nature and
not necessarily a line.
Tomorrow we are under a Slight Risk but there are numerous
questions. First it seems like models have trended towards the
difluent area aloft lining up in the Gulf and this would favor
convection, possibly an MCS, developing over the Gulf quickly
tomorrow morning and this would effectively shut us down. If the MCS
doesn't develop then we could see strong to severe storms tomorrow
with large hail being the greatest concern. The other possibility is
if the MCS develops and pushes east really quick. If this occurs
it would allow the region to recover and destabilize. Then as the
cold front and the main trough push in we could see thunderstorms
begin to fire right along the front. These storms would mainly
pose a hail risk. Storms should quickly come to an end early
tomorrow evening with much drier air moving in.
One other thing to mention, there will be a lot of moisture
available. With the rather impressive upper level jet in place, an
increasing LL jet and h85 theta E ridge nosing into the region,
storms will be very efficient and could quickly drop 1-2 inches of
rain in less than half an hour. This could lead to isolated areas
of flash flooding if storms hit the wrong areas. /CAB/
Fri through Sat will be quiet as ridging takes place. Conditions
begin to go downhill once again Sun. Still some uncertainty
regarding timing but another very potent system will makes its way
through the Southern Plains Sun and into the Lower MS Valley
sometime Mon/early Tue. This will bring more showers and
thunderstorms with severe weather possible but also very heavy rain
and could drop over 5 inches across portions of the region.
AVIATION... Main concern will be timing out convective arrival at
the terminals with approaching frontal QLCS feature moving out of SE
Texas. GFS model timing has it at KBTR around 09Z, then progressing
through KMCB/KHDC around 10Z, KHUM/KMSY 11Z, KNEW/KASD around 12Z,
KGPT 1330Z. Otherwise, mostly VFR or high end MVFR ceilings through
00Z with a lowering to MVFR ceilings prior to QLCS arrival, then
maintaining MVFR conditions through end of the valid TAF period as
rain tapers from west to east through 18Z Thu. 24/RR
MARINE...Small craft exercise caution headlines have been extended.
Mariners will also have to concern themselves with the threat of a
line of thunderstorms moving through the coastal waters late tonight
and Thursday. Another round of strengthening winds as well as
thunderstorms may require headlines late in the weekend. 35
DECISION SUPPORT...
DSS CODE...Blue.
DEPLOYED...None.
ACTIVATION...None.
ACTIVITIES...Monitoring Severe Weather Potential on Thursday
Decision Support Service (DSS) Code Legend:
GREEN = No weather impacts that require action
BLUE = Long fused Watch/Warning/Advisory in effect or high
visibility event
YELLOW = Heightened impacts with short fused
Watch/Warning/Advisory issuances; Radar support
ORANGE = High Impacts - Slight to Moderate risk of severe weather;
Nearby tropical events, HAZMAT or other large episodes
RED = Full engagement for moderate risk of severe weather; Direct
tropical threats; events of national significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 66 78 54 80 / 60 60 20 0
BTR 67 79 54 83 / 60 60 10 0
ASD 68 76 58 80 / 30 70 30 0
MSY 69 78 60 81 / 30 70 30 0
GPT 70 75 60 78 / 10 70 50 0
PQL 67 77 58 78 / 10 70 60 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Mar 29, 6:25 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 625 PM CDT Wed Mar 29 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-301130- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 625 PM CDT Wed Mar 29 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight Scattered thunderstorms are expected to move into southwest Mississippi and western portions of southeast Louisiana around midnight and through the early morning hours. Some storms could be strong to severe. There is an Enhanced Risk of severe weather across extreme northwest portions of the outlook area mainly along and northwest of a line from Livonia to Woodville. A Slight Risk of severe weather is from that line east to a line from Pierre Part to McComb, with a Marginal Risk of severe weather as far east as a metropolitan New Orleans to Bogalusa line. The main threats will be damaging winds and large hail, but a tornado or two cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a Slight Risk of severe thunderstorms across all of southern Mississippi and southeast Louisiana and the adjacent coastal waters during the day on Thursday. Damaging winds and large hail are the main threats, but a tornado cannot be ruled out. Thunderstorms are expected again Sunday into Monday morning. Some of these storms could be strong to severe as well, and also produce areas of heavy rainfall and localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight, Thursday and again on Sunday into early Monday. TD
In the hours before
Special weather statement, Mar 29, 10:13 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1013 PM CDT WED MAR 29 2017
LAZ034-046-047-300345-
Iberville-Pointe Coupee-West Baton Rouge-
1013 PM CDT WED MAR 29 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEST BATON ROUGE...
SOUTHEASTERN POINTE COUPEE AND NORTHWESTERN IBERVILLE PARISHES...
At 1012 PM CDT, a strong thunderstorm was located near Atchafalaya
National Wildlife Refuge, or 12 miles northeast of Catahoula, moving
northeast at 45 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
New Roads, Livonia, Maringouin, Rosedale, Grosse Tete, Ramah and
Erwinville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A tornado watch remains in effect until 300 AM CDT for southeastern
Louisiana.
LAT...LON 3074 9138 3071 9135 3066 9134 3065 9130
3058 9132 3057 9127 3056 9124 3054 9124
3052 9128 3051 9128 3052 9121 3051 9124
3026 9159 3028 9159 3031 9162 3035 9163
3036 9165 3040 9162 3044 9164 3046 9166
TIME...MOT...LOC 0312Z 226DEG 38KT 3037 9162
TDSpecial weather statement, Mar 29, 10:19 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1019 PM CDT WED MAR 29 2017
LAZ034-035-MSZ068-300400-
Pointe Coupee-West Feliciana-Wilkinson-
1019 PM CDT WED MAR 29 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WEST
FELICIANA...NORTHWESTERN POINTE COUPEE PARISHES IN SOUTHEASTERN
LOUISIANA AND WESTERN WILKINSON COUNTIES...
At 1018 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles north of Lettsworth to near
Melville. Movement was northeast at 50 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Fort Adams, Dolorosa, Lettsworth and Batchelor.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A tornado watch remains in effect until 300 AM CDT for southeastern
Louisiana...and southern Mississippi.
LAT...LON 3106 9133 3061 9175 3067 9173 3079 9178
3101 9177 3104 9172 3104 9166 3097 9166
3102 9158 3106 9156 3113 9163 3122 9158
3124 9155 3122 9153 3123 9149 3126 9148
3128 9150 3132 9146 3131 9142 3135 9131
TIME...MOT...LOC 0318Z 212DEG 42KT 3102 9169 3074 9172
TDSpecial weather statement, Mar 29, 11:14 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1114 PM CDT WED MAR 29 2017
LAZ035-MSZ068-300445-
West Feliciana-Wilkinson-
1114 PM CDT WED MAR 29 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WEST FELICIANA
PARISH IN SOUTHEASTERN LOUISIANA AND WILKINSON COUNTIES...
At 1114 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Kingston to near St. Francisville.
Movement was northeast at 40 mph.
Wind gusts up to 50 mph and dime size hail are possible with these
storms.
Locations impacted include...
Woodville, Wakefield, Dolorosa, Spillman and Crosby.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A tornado watch remains in effect until 300 AM CDT for southeastern
Louisiana...and southern Mississippi.
LAT...LON 3135 9121 3135 9115 3132 9112 3133 9110
3129 9108 3128 9107 3101 9116 3074 9153
3073 9154 3134 9135 3136 9130 3136 9128
3137 9126 3136 9126 3137 9123
TIME...MOT...LOC 0414Z 221DEG 37KT 3141 9126 3083 9146
TDThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Jackson, MS (KJAN), 00:00Z
4.3 hours before the tornado, 171 km from the path. March 30, 2017.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -103 J/kg
- Surface CAPE
- 538 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
- 0-3 km lapse rate
- 6.3 K/km
Jackson, MS (KJAN), 12:00Z
7.7 hours after it, 171 km from the path. March 30, 2017.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -82019 J/kg
- Surface CAPE
- 6 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.2 K/km
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 03:50 UTC | TSTM WND DMG | 1 E Natchez | Adams, MS | TREE FELL ON HOME ON LAUREL AVE. |
| 03:50 UTC | TSTM WND DMG | 7 Ene Natchez | Adams, MS | TREES DOWN ON KAISER LAKE RD. |
| 03:56 UTC | TSTM WND DMG | 6 Nne Natchez | Adams, MS | TREES DOWN ON RAND RD. |
| 04:10 UTC | TSTM WND DMG | 10 Wsw Fayette | Jefferson, MS | TREE DOWN ACROSS TATE ROAD. |
| 04:23 UTC | TSTM WND DMG | 6 N Woodville | Wilkinson, MS | THUNDERSTORM WIND GUSTS...OR POSSIBLE TORNADO...DOWNED A NUMBER OF TREES. 5 HOUSES WERE DAMAGED...PRIMARILY BY FALLEN TREES. ONE HOUSE SUFFERED MAJOR DAMAGE. ONE BUSINESS HAD ROLL UP GARAGE DOORS BLOWN IN AND A WALL DAMA |
| 04:23 UTC | TORNADO | 6 N Woodville | Wilkinson, MS | A TORNADO TOUCHED DOWN JUST WEST OF FORDS CREEK ROAD AND TRACKED EAST NORTHEAST CROSSING US HIGHWAY 61 WITH THE PATH ENDING EAST OF HACKETT FORD ROAD. NUMEROUS TREES WERE UPROOTED OR SNAPPED IN THE PATH. 5 HOUSES WERE DA |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2017 tornado in MississippiEvery tornado in Mississippi since 1950Warnings in force in Mississippi nowThe forecast where you are
The other tornadoes of March 29, 2017
17 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 29 | 2:08 AM CDT | EF0 | Tarrant, TX | 6.5 | 200 | $300,000 | ||
| March 29 | 2:10 AM CDT | EF0 | Tarrant, TX | 11.4 | 500 | $100,000 | ||
| March 29 | 2:31 AM CDT | EF1 | Denton, TX | 1.6 | 130 | $600,000 | ||
| March 29 | 5:38 AM CDT | EF1 | Gregg, TX | 6.0 | 480 | $60,000 | ||
| March 29 | 10:34 AM CDT | EF0 | Harris, TX | 0.3 | 50 | $150,000 | ||
| March 29 | 1:23 PM CDT | EF0 | Liberty, TX | 0.1 | 20 | |||
| March 29 | 2:55 PM CDT | EF1 | Harris, TX | 0.4 | 50 | $27,000 | ||
| March 29 | 3:00 PM CDT | EF0 | Harris, TX | 2.0 | 200 | $100,000 | ||
| March 29 | 3:03 PM CDT | EF1 | Harris, TX | 2.7 | 250 | 2 | $300,000 | |
| March 29 | 3:13 PM CDT | EF1 | Tyler, TX | 1.3 | 600 | $60,000 | ||
| March 29 | 3:25 PM CDT | EF1 | Tyler, TX | 0.5 | 300 | $20,000 | ||
| March 29 | 3:35 PM CDT | EF0 | Chambers, TX | 0.1 | 30 | |||
| March 29 | 4:12 PM CDT | EF1 | Jasper, TX | 0.4 | 25 | $10,000 | ||
| March 29 | 4:34 PM CDT | EF1 | Newton, TX | 12.2 | 800 | $50,000 | ||
| March 29 | 7:23 PM CDT | EF1 | Pope, AR | 2.4 | 150 | |||
| March 29 | 8:11 PM CDT | EF2 | Allen Parish, LA | 3.6 | 100 | $125,000 | ||
| March 29 | 11:00 PM CDT | EF1 | Dent, MO | 2.5 | 200 | $50,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.